Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 180, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 27, 2017, 4:13 AM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2017, 4:13 AM CDT (09:13 UTC)
- Expired
- May 27, 2017, 5:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 166 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 9.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1997 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
395
WUUS54 KMEG 270913
SVRMEG
ARC075-121-271000-
/O.NEW.KMEG.SV.W.0180.170527T0913Z-170527T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
413 AM CDT SAT MAY 27 2017
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Randolph County in eastern Arkansas...
Northwestern Lawrence County in eastern Arkansas...
* Until 500 AM CDT
* At 412 AM CDT, severe thunderstorms were located along a line
extending from near Thayer to near Hardy to near Myron, moving east
at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pocahontas, Walnut Ridge, Black Rock, Lake Charles State Park,
Imboden, Ravenden, College City, Portia, Maynard, Biggers, Lynn,
Ravenden Springs, Annieville, Dalton, Attica, Smithville, Powhatan,
Middlebrook, Ingram and Shannon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9078 3630 9080 3597 9107 3600 9135
3623 9135 3623 9133 3624 9133 3624 9126
3633 9126 3633 9128 3637 9128 3637 9129
3639 9129 3639 9131 3642 9131 3642 9135
3647 9136 3648 9140 3649 9141 3650 9141
TIME...MOT...LOC 0912Z 271DEG 41KT 3658 9150 3636 9146 3614 9170
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
411
WWUS54 KMEG 270936
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
436 AM CDT SAT MAY 27 2017
ARC075-121-271000-
/O.CON.KMEG.SV.W.0180.000000T0000Z-170527T1000Z/
Randolph AR-Lawrence AR-
436 AM CDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR RANDOLPH AND NORTHWESTERN LAWRENCE COUNTIES...
At 436 AM CDT, severe thunderstorms were located along a line
extending from 8 miles northwest of Gatewood to near Ravenden Springs
to 10 miles northwest of Strawberry, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pocahontas, Walnut Ridge, Black Rock, Lake Charles State Park,
Imboden, Ravenden, College City, Portia, Maynard, Biggers, Lynn,
Ravenden Springs, Annieville, Dalton, Attica, Smithville, Powhatan,
Middlebrook, Ingram and Shannon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9078 3630 9080 3597 9107 3600 9135
3623 9135 3623 9133 3624 9133 3624 9126
3633 9126 3633 9128 3637 9128 3637 9129
3639 9129 3639 9131 3642 9131 3642 9135
3647 9136 3648 9140 3649 9141 3650 9141
TIME...MOT...LOC 0936Z 272DEG 41KT 3661 9121 3634 9115 3608 9144
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 11:36 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, May 26, 11:36 PM CDT, 4 hours 37 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1136 PM CDT Fri May 26 2017 .DISCUSSION... Updated for aviation discussion && PREV DISCUSSION... /issued 257 PM CDT Fri May 26 2017/ Skies are mostly sunny across the eastern half of the forecast area with partly cloudy skies elsewhere. Temperatures this afternoon range from the mid 70s to mid 80s. A cold front currently extends from southeast Iowa through southwest Missouri and into northwest Texas. The front will drop slowly south tonight into southern Missouri. Some thunderstorms are expected to develop ahead of the front and may reach western sections of the forecast area. Temperatures will be on the warm side with lows Saturday morning from the upper 60s to lower 70s. On Saturday, low pressure will develop along the front over western Kansas and move east. This low will push the front north some but will remain close enough that some thunderstorms that form could make their way into the forecast area. Temperatures will be quite warm on Saturday with highs in the mid 80s. By Saturday night, the cold front will start to move toward the region so there will be a better chance of thunderstorms. There may be some severe thunderstorms late Saturday night and early Sunday morning especially over northern sections of the forecast area. The main threats will be damaging winds and large hail. Temperatures will remain warm with lows Sunday morning in the lower 70s. The cold front will move into the forecast area on Sunday with more thunderstorms expected. A strong to severe thunderstorm will be possible on Sunday south of the cold front. Temperatures will remain quite warm with highs in the low to mid 80s. The front will continue to move through the forecast area Sunday night with more thunderstorms expected. Temperatures will turn a little cooler behind the front with lows Monday morning mainly in the 60s. The cold front will finally move out of the forecast area on Monday with thunderstorms still possible over portions of north Mississippi. By Monday night, the front will be south of the region but a thunderstorm could be possible over extreme southern sections of the forecast area. High pressure will briefly build into the region by Tuesday bringing a brief period of dry weather for Tuesday and Tuesday night. The cold front will slowly return back as a warm front on Wednesday and Thursday and move through the region by next Friday. This will produce scattered thunderstorms each day. Temperatures will remain close to normal levels for the extended period from Memorial Day through next Friday. ARS && .AVIATION... VFR conditions will prevail through much of the overnight before low clouds develop toward sunrise and continue into Saturday morning. Latest guidance points toward the possibility of sct shras/tsras during the 10z-18z time frame so included a VCTS for that time period at KJBR, KMEM and KMKL. Cigs will gradually improve to VFR by Saturday afternoon. Next concern is a line of thunderstorms that will likely be entering the forecast area toward the end of the period. SSW winds at 7-9 kts will increase to 10-15 kts Saturday morning with higher gusts. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 26, 6:32 PM CDT, 9 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 632 PM CDT Fri May 26 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-280145- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 632 PM CDT Fri May 26 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight Isolated strong or severe thunderstorms will be possible late tonight north of I-40. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a Moderate Risk for severe thunderstorms north of a line from Jonesboro, Arkansas to Martin, Tennessee. There is an Enhanced Risk for severe thunderstorms south of the Moderate risk and north of Interstate 40 for Saturday night, with a Slight Risk across the remainder of the area. The primary severe weather threats will be damaging winds and large hail. An isolated tornado will also be possible. There is a Slight Risk for Severe Thunderstorms across the entire Mid South on Sunday and Sunday night. The primary severe weather risks during this period will be damaging winds and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed Saturday night through Sunday. JAB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:47 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Lawrence, Randolph | 43 min |
| May 27, 5:25 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Randolph | 50 min |
| May 27, 5:29 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Randolph | 46 min |
| May 27, 5:54 AM CDT | Severe Thunderstorm Warning | MEG | Clay | 51 min |
| May 27, 6:10 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi | 50 min |
| May 27, 6:45 AM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 21 min |
| May 27, 12:03 PM CDT | River Flood Advisory | MEG | Lee | 9 days |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.